Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 56, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Apr 30, 2025, 4:09 PM CDT for Saint Clair County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2025, 4:09 PM CDT (21:09 UTC)
- Expired
- Apr 30, 2025, 4:49 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Saint Clair County, IL
The radar
The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WFUS53 KLSX 302109
TORLSX
ILC163-302200-
/O.NEW.KLSX.TO.W.0056.250430T2109Z-250430T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service St Louis MO
409 PM CDT Wed Apr 30 2025
The National Weather Service in St Louis has issued a
* Tornado Warning for...
Central Saint Clair County in southwestern Illinois...
* Until 500 PM CDT.
* At 409 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Smithton, or near Freeburg, moving
northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* This tornado will be near...
Smithton around 410 PM CDT.
New Athens around 420 PM CDT.
Other locations impacted by the tornado include Paderborn,
Floraville and Fayetteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3855 8988 3835 8971 3831 8998 3831 9004
3832 9004 3838 9011
TIME...MOT...LOC 2109Z 234DEG 16KT 3839 8999
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Jaja3 follow-up statements
404
WWUS53 KLSX 302122
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
422 PM CDT Wed Apr 30 2025
ILC163-302200-
/O.CON.KLSX.TO.W.0056.000000T0000Z-250430T2200Z/
Saint Clair IL-
422 PM CDT Wed Apr 30 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 5 PM CDT FOR EAST CENTRAL
SAINT CLAIR COUNTY...
At 422 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Freeburg, moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
This tornado will be near...
Smithton around 410 PM CDT.
Other locations impacted by the tornado include Fayetteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3835 8998 3846 9000 3855 8988 3835 8971
TIME...MOT...LOC 2109Z 234DEG 16KT 3839 8999
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Jaja830
WWUS53 KLSX 302128
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
428 PM CDT Wed Apr 30 2025
ILC163-302200-
/O.CON.KLSX.TO.W.0056.000000T0000Z-250430T2200Z/
Saint Clair IL-
428 PM CDT Wed Apr 30 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 5 PM CDT FOR EAST CENTRAL
SAINT CLAIR COUNTY...
At 428 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Freeburg, moving northeast at 20 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Other locations impacted by the tornado include Fayetteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3835 8994 3848 8997 3855 8988 3835 8971
TIME...MOT...LOC 2122Z 234DEG 16KT 3842 8993
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Jaja291 WWUS53 KLSX 302149 SVSLSX Severe Weather Statement National Weather Service St Louis MO 449 PM CDT Wed Apr 30 2025 ILC163-302159- /O.CAN.KLSX.TO.W.0056.000000T0000Z-250430T2200Z/ Saint Clair IL- 449 PM CDT Wed Apr 30 2025 ...TORNADO WARNING IS CANCELLED FOR EAST CENTRAL SAINT CLAIR COUNTY... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Tornado Warning still remains in effect for St. Clair County, Washington County, and Clinton County. && LAT...LON 3855 8988 3835 8971 3835 8994 3848 8997 TIME...MOT...LOC 2128Z 234DEG 16KT 3844 8990 $$ Jaja
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:56 PM CDT, 1 hour 13 minutes earlier. Its key messages:
- Thunderstorms will increase in coverage this afternoon with a few strong to severe late this afternoon and evening, capable of damaging winds, large hail, and a strong, but brief tornado or two. The severe risk is greatest across east-central MO and along the I- 70 corridor into IL. Locallized heavy rainfall and flash flooding are also possible.
- Scattered to numerous showers and thunderstorms (40 to 80 percent chance) are forecast again on Thursday with small hail and gusty winds possible with the strongest thunderstorms.
Area forecast discussion, Apr 30, 2:56 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Saint Louis MO 256 PM CDT Wed Apr 30 2025 .KEY MESSAGES... - Thunderstorms will increase in coverage this afternoon with a few strong to severe late this afternoon and evening, capable of damaging winds, large hail, and a strong, but brief tornado or two. The severe risk is greatest across east-central MO and along the I- 70 corridor into IL. Locallized heavy rainfall and flash flooding are also possible. - Scattered to numerous showers and thunderstorms (40 to 80 percent chance) are forecast again on Thursday with small hail and gusty winds possible with the strongest thunderstorms. && .SHORT TERM... (Through Late Thursday Night) Issued at 251 PM CDT Wed Apr 30 2025 This morning's MCS and MCV has exited the CWA is now across northern IL, but another MCS and associated MCV are ongoing this afternoon across AR ahead of the main upper-level trough lagging across the Southern Plains. In advance of these features, airmass recovery has taken place near/south of a warm front draped along the I-70 corridor with temperatures in the 70s F and dewpoints in the mid-60s F supporting MLCAPE of 1000 to 1500 J/kg across southeastern MO so far. CAMs suggest this instability will continue to increase and support some reintensification of the MCS approaching from the southwest as well as increasing coverage of showers and additionally thunderstorms through 4 to 7 pm near the warm front. Deep-layer wind shear will generally be 35 to 50 kt, strongest along the warm front where surface winds are more backed and even lead to some slight low- level hodograph curvature. For this reason, the greatest severe risk is in a corridor from east-central MO into IL, centric to I-70 where there is support for a few transient supercells and potential QLCS segments with the MCS near the front leading to hazards including damaging winds, large hail, and a few tornadoes. A strong tornado cannot be ruled out with locally 150+ m2/s2 of 0-1 km SRH in many HREF members near the front, but the limited spatial extent will likely lead to any tornado being relatively short-lived with thunderstorms likely to cross northeastward into the cool, less unstable side of the front. Localized heavy rainfall and flash flooding is also possible with some training and backbuilding of thunderstorms this evening near the front. The severe risk will gradually decrease late this evening by around 10 pm, but most HREF membership has at least scattered showers and thunderstorms continuing at times overnight with large-scale ascent ahead of the main trough overspreading the Mid-Mississippi River Valley. On Thursday, coverage of showers and thunderstorms will increase and become more numerous with some aggregation/clustering through late morning into afternoon as mid-level cooling beneath the trough and surface heating generate 1000 to 2000 J/kg of MUCAPE and two weak cold fronts pass within deeper cyclonic flow. Deep-layer wind shear will be weaker than today, but could be sufficient for a few stronger thunderstorms to be capable of small hail and gusty winds. Given a lack of strong low-level CAA, temperatures will remain near to slightly above average with highs in the upper 60s to mid-70s F. Through the evening, showers and thunderstorms will gradually decrease in coverage with loss of daytime heating in the absence of strong large-scale ascent/forcing. Pfahler && .LONG TERM... (Friday through Next Wednesday) Issued at 251 PM CDT Wed Apr 30 2025 On Friday, another upper-level trough will traverse the Midwest and Mid-Mississippi River Valley, but global model guidance are in disagreement on its deformation/"cutting off" and subsequent position and movement through the weekend. This factor leads approximately 60 percent of ensemble membership holding on to mostly scattered diurnal showers on Friday, tapering to around 20 percent on Sunday within potential cyclonic flow around the cutoff low. However, with each day through the weekend, more and more members instead have an upper-level ridge building into the region with dry conditions. NBM temperature distributions are fairly clustered around average to slightly below, coolest on Saturday around the end of weak, persistent low-level CAA. Next week, although details vary, the majority of model guidance has semblance of an Omega Block becoming established across the CONUS, holding the upper-level ridge in place near the Mid-Mississippi River Valley. This evolution favors mostly dry conditions at least early next week as temperatures also gradually warm further above average. Pfahler && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1251 PM CDT Wed Apr 30 2025 This morning's showers and thunderstorms have exited with some scattering/lifting of MVFR to IFR ceilings reaching all terminals but KUIN this afternoon. However, improvement to VFR flight conditions will be temporary as numerous showers and thunderstorms develop/arrive late this afternoon and evening, leading to MVFR to IFR flight conditions. The greatest risk of a couple severe thunderstorms is at St. Louis metro terminals, which could produce strong winds, but confidence is not high enough for inclusion. Showers and thunderstorms will gradually decrease in coverage and depart late this evening into overnight, coinciding with a resurgence of MVFR to IFR ceilings that should become widespread. IFR ceilings are most likely at KCOU, KJEF, and KUIN, but confidence is lower in ceilings getting as low at St. Louis metro terminals. Redevelopment of scattered to numerous showers and thunderstorms are expected on Thursday, but since chances are highest during the afternoon, no mention of precipitation has been included at this point. Pfahler && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 30, 2:55 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 255 PM CDT Wed Apr 30 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-012000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 255 PM CDT Wed Apr 30 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely across portions of the area and a few could be strong to severe late this afternoon and evening with damaging winds, large hail, and a tornado or two. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Thursday and Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Pfahler
In the hours before
Local storm report, Apr 30, 1:21 PM CDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
121 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM Tornado 2 SSW Potosi 37.91N 90.80W
04/29/2025 Washington MO NWS Employee
A brief tornado touched down just west of
Bates Creek Camp near Potosi, MO during the
afternoon of April 29th, 2025. Here the
tornado caused building and tree damage,
most notably it destroyed the garage of a
home in Bates Creek Camp. The tornado then
moved northeastward into southern Potosi,
causing tree damage along the way. It then
lifted near Washington County Memorial
Hospital where it caused minor tree damage.
&&
DeliaLocal storm report, Apr 30, 4:01 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
401 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Rain Waterloo 38.33N 90.16W
04/30/2025 M1.10 Inch Monroe IL Trained Spotter
Rain over the last 40 minutes.
&&
DeliaThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:36 PM CDT | Tornado Warning | LSX | Clinton, Saint Clair, Washington | 39 min |
| Apr 30, 5:12 PM CDT | Tornado Warning | LSX | Bond, Clinton, Madison | 48 min |
| Apr 30, 6:30 PM CDT | Tornado Warning | LSX | Fayette, Marion | 45 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.